MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA INFRARENAL

ENDOLOGIX, INC. AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated with an open prosthesis (non - endologix) of the abdominal aortic aneurysm (aaa) more than 10 years ago.An suture sufficiency and proximal broadening were provided with two (2) afx infrarenal stent graft extensions (chimney strategy).This procedure is outside the indications of use (off-label).Approximately eight (8) month (exact date was not provided) post chimney procedure, a type 1a endoleak was reported.No further information has been provided.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a type ia endoleak.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the following occurred which were not included in the reported event: neck thrombus (cautionary product use), concomitant product use with a renal snorkel and open prosthesis (off-label), use of proximal extensions without a bifurated component (off-label), and an off-label neck diameter of 39mm (ifu requirement is 18-32mm) and off-label neck length of 5mm (requirement is 15mm).These findings were discovered during an examination of a non-dated and a postoperative ct (computed tomography) scans.Therefore, the event is most likely user-related.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections to b2, d11, g1-2 contact office, g4, h6: h6 result code; remove 3233.
 
Event or Problem Description
The patient was treated with a (non-endologix) open prosthesis for an abdominal aortic aneurysm (aaa) more than 10 years ago.At the initial implant, a suture sufficiency and proximal broadening were provided with two (2) afx infrarenal stent graft extensions using the chimney strategy; this procedure is outside the indications of use (off-label).Approximately eight (8) months (exact date not provided) post initial implant, a type ia endoleak was reported.No further information has been provided.Additional information received confirming the physician completed a successful re-intervention with a two (2) way chimney construction and an additional vela infrarenal stent graft.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9136972
Report Number2031527-2019-00446
Device Sequence Number11559669
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)200619
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model NumberA34-34/C100V
Device Lot Number1703933-012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SERIAL # (B)(6).; VELA INFRARENAL, LOT 1726090012
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR